Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

I ate 2 yogurts that where 30 days out of

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1991
Answered : 2412 Questions
Question
I ate 2 yogurts that where 30 days out of date. One yesterday and one today. I have a stomach ache today.
What have I done?
Posted Tue, 21 Nov 2017 in Digestion and Bowels
 
 
Answered by Dr. Bonnie Berger-Durnbaugh 43 minutes later
Brief Answer:
Information

Detailed Answer:
Hello and welcome,

Most likely the yogurt had some contamination with mold that will grow on it over time. Bacterial contamination is possible but much less likely if the yogurts were in their original containers and the seals had not been broken.

You may have intestinal cramping and possibly mild diarrhea for a couple of days. It should not be severe.

If you are not taking any medication that would interact or be interfered with Pepto Bismol, (ask the pharmacist who knows the meds you take), that would be my suggestion now. Pepto Bismol can help with colon spasms and also acts as to kill some pathogenic organisms or neutralize their toxins.

Don't be surprised if your stools after taking Pepto Bismol look gray or blackish (your tongue may also). The stools may look this way up to 3 days after and it is due to the bismuth in the product. (Black tarry appearing stools on the other hand can be a sign of bleeding.) Pepto Bismol can also be temporarily constipating.

If you are having severe abdominal pain or fever or vomiting/diarrhea and can't keep food or liquid in, then go in to the ER to be seen quickly, but I don't expect that will happen.

Eat only small amounts of easy to digest foods until the stomach ache resolves - apple sauce, toast, mashed potatoes, boiled chicken, etc.

If you are having symptoms beyond a couple of days - then do go in to be seen.

But I think you will be feeling better soon.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor